• Hello, My dog has been taking Prednisone 20mg for over 2 weeks now. For the past 14 days she has been waking up every hour if the night and barking uncontrollably for food eventhough she is being fed the same since she began the pills. I cannot sleep at night and I have tried everything to help her sleep. I’m convinced it’s the medication making her restless. The vet told me they can’t do anything about it. That’s hard to believe. Can I give her a prescribed sedative to help her sleep until she’s off the pill?

    Hi Christa, I recommend that you talk to your local veterinarian about this concern. The restlessness may be from the medication but the ability to change or take her off of this medication will depend on what it is treating and her overall medical history. Your vet knows her medical history and they will be able to give you the best advice on this.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Behavior

Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.